It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Epilepsy Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 08-23-2002, 01:16 PM   #1
Junior Member
 
Join Date: Jul 2002
Location: tyler. tx
Posts: 34
^enigma^ HB User
Post Dreams....

I have been on depakote for about a month now and I have realized that I seem to have many more dreams now. I used to only have them about once every 1-2 months(that i can remember) and now I have dreams everynight. Every night now I wake up at least once after having a bad dream. They are the most detailed and realistic dreams I have ever had.

These are very vivid dreams with a lot of detail. So detailed and real it almost feels real after waking up. I wouldnt really consider them nightmares but they are kinda scary in that they are all related to the end of the world or end of my life in some way, like my son disapearing.

Just curious to know if anyone else has noticed this while being on depakote.

 
Sponsors Lightbulb
   
Old 08-24-2002, 12:00 AM   #2
Inactive
 
Join Date: Dec 2001
Location: USA
Posts: 143
Tattoo HB User
Post

I took Depakote for a few years and did not experience anything like you describe. I really never remember my dreams or haven't in many years it seems. If the dreams you describe didn't begin until after you started Depakote then I would consider the fact that there may indeed be a connection, but then you also have to look at all angles. By that I mean that since the theme is the same, it is possible that you are worried about something that relates to that theme and that worry is being played out in your dreams or possibly they may be seizures. I know that when I took Depakote, it was the first med to have an effect on my nocturnal seizures so it did have an effect during my sleep. What exact effects and actions it has on the sleep cycle etc I do not know. If you consider the dreams disturbing enough to disrupt your sleep or in any way negatively affect your quality of life such as continuing to worry during the day about what you dreamed the night before or preventing sleep so that you are more prone to have a seizure due to lack of solid sleep, I would check with the doc who prescribed the Depakote. Sleep disturbances can be side effects of AEDs, and maybe this is an example of that. If the doc is a general neuro, do not expect him to be up on the side effects that are not the typical nor to give your concern much thought. General neuros are typically like that. An epileptologist should be much more concerned especially if it is disrupting your sleep and decreasing your quality of life. Also, take into consideration if the Depakote is working for you in that it is stopping all seizure activity. If it is, then working around the effects if it turns out to be related to the Depakote may be necessary, but if it is not stopping all seizure activity and is disrupting sleep, then a change in med may be considered. You and your doc have to decide that. The goal is No seizures and a good quality of life and that does include restful, uninterrupted sleep. Tattoo

 
Sponsors Lightbulb
   
Old 08-26-2002, 02:03 PM   #3
Inactive
 
Join Date: Jan 2002
Location: Britain
Posts: 458
nicola76 HB User
Post

The same thing happened to me when I was on Dilantin. I was dreaming more often and the dreams were extremely detailed and bizarre. Once I came off Dilantin the dreams stopped.

 
Old 08-26-2002, 06:01 PM   #4
Junior Member
 
Join Date: Aug 2002
Location: Jasper, Alabama USA
Posts: 13
Melissa Lynne HB User
Smile

I am on Lamictal and have experienced very vivid dreams. I have a friend that is a RN.. she says that is a common effect of almost any antiepileptic drug. Also belonging to a few of these boards... I have heard the same story time after time. I however am sleeping alot better now. Seems that the meds just needed to be in my system for awhile I guess. The dreams were very scary though... so I know what you are talking about.

 
Old 08-26-2002, 09:31 PM   #5
Newbie
 
Join Date: Jul 2002
Location: Corona, CA
Posts: 6
dstock11 HB User
Post

I have been on Depakote for about two weeks now and noticed dreams but no nightmares. I do sleep alot better also. I liked your reply Tattoo... are you a physician? The most important thing is to be seizure-free and maintain a quality of life. I feel for those on the board that don't have that. The boards do give all of us a sense that we are not alone. Good luck everyone!

 
Old 08-26-2002, 10:46 PM   #6
Inactive
 
Join Date: Dec 2001
Location: USA
Posts: 143
Tattoo HB User
Post

No. I am not a physician. I have had epilepsy for 37 years and have learned a few things in that time. All of us who have epilepsy have a responsibility to ourselves to know all we can to make our lives the best possible. Tattoo

 
Old 08-28-2002, 10:09 AM   #7
Senior Member
(female)
 
Join Date: Aug 2001
Location: W, CT
Posts: 185
Krista2882 HB UserKrista2882 HB User
Post

Quote:
Originally posted by nicola76:
The same thing happened to me when I was on Dilantin. I was dreaming more often and the dreams were extremely detailed and bizarre. Once I came off Dilantin the dreams stopped.
me too!! I started off taking Dilantin, and I had really strange, bizarre dreams, and a lot of times I would get caught in between not being able to wake up all the way, and then it would throw me into a panic attack.
then I started taking Tegretol, and that didn't happen anymore...

~Krista
)

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Vivid dreams...sick of them sh 08 Sleep Disorders 9 09-14-2009 05:31 AM
What do these dreams mean? Mary83 Relationship Health 5 02-16-2009 12:56 PM
Dreams about my DOC doddsgirl1 Addiction & Recovery 4 05-31-2007 08:00 PM
need advice on dreams of hubby nellie05 Relationship Health 3 12-07-2006 09:36 AM
Dreams at night-what's all this mean?? rockadoodledoo Relationship Health 5 08-12-2006 07:00 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 04:18 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!